Celexa

Hello all! I'm a brand new member looking for support and advice. I started on celexa 10 days ago. After my 7 th day on 20 mgs my doc tore increased it to 40mg. Has anyone taken this med? Right now I'm jittery and have butterflies in my stomach. I don't want to be with people usually I am very social. Eating has been a problem as well. Mornings are the worst and by afternoon it seems to subside making me think that the meds are kicking Is this a normal reaction? Any advice or encouragement would be appreciated. Only thing that keeps me even a little calm is my dogs

13 Replies

oldestnewest
  • Hello

    I have not been on this medication but as you have taken the step to post as a newcomer I wanted to say Hello & let you know someone had read your post & I am sure as others do someone will come along & maybe be able to share their experience if they have taken the same medications as you are

    I do know that with all these types of meds they can take up to 3 months to really start working & for some there can be side effects at first but do seem to pass but if you really do feel you are struggling at anytime while you are taking them go back & see your Doctor they may need to adjust the dose or even try you on a different med but this is usually after you have tried them for a while that they would do this

    I am pleased you have some comfort with your dogs , they do say that animals do help to send anxiety levels down , they have a calming influence so hope yours will help you relax a little to :-)

    Take Care x

  • Thanks for your kind words. I'm working through this but it's hard when you have family and your pretending to be fine for them. I'm going to stick with it for at least two full weeks to see if some of the side effects wear off.

  • Hello

    Yes I know pretending you are alright when you feel you are falling to bits inside is really hard I think we have all done this so will know what you are going through ...can you tell any family members how you feel or friends maybe ? again I know this can be difficult but the more support we can get the better & now you have found this community & there is also Living with anxiety community on HU you could look at you will always find someone who will understand what you are going through but be reassured that things do get better

    Good for you giving them a good two weeks , that shows some strength & determination which is what we need but sometimes we don't always see just how strong we are ....I think that is a fair time to see how you feel on them & if you are not happy you can at least go back & let them know you gave them a good try x

  • hey, I am currently taking this medication for Anxiety and Depression, I have been on it for around a month now and I just want to say it has helped me quite a lot, im not the most social person but I think that's down to me and coping with this and not the medication itself as I feel like I would burden my friends with my "situation" at the given time. I too wasn't eating well at the beginning but my appetite has come back and with vengeance may I add, im only on 10mg, the doc has suggested upping the does to 20mg but I feel at the moment I am coping well enough on the lower dose. keep your chin up and give them a few more days, what time of day do you take Celexa and do you take it on a full or empty stomach?

  • Hey Nathan. I take it in the morning and I try to eat something. It's funny but the morning is the worst time. Usually by lay afternoon I settle down. I'm on day 10 and I sure hope it starts working soon. Such a weird feeling.

  • Hey Doglover12, how are you feeling today?, drowsiness is a common side effect to the medication, have you tried taking it at lunch time after food instead, as I find this is a good time to take it personally.

  • Feel anxious trying to ride out these side effects. I usually feel better at night. Which gives me hope to continue but then morning comes and I feel like quitting them. Thanks for your tip. Day 12 :(. I feel like switch back to Effexor. Not sure I would be starting over again.

  • I had that problem at the start but then I accepted them and the side effects until one day when I was around my friends they just vanished and since then I've been fine, with switching medications I would suggest you take whichever one makes you feel better as different SSRI's work for different people, maybe it's worth talking to your local GP or doctor about? what side effects do you have if you don't mind me asking?

  • A general feeling of nervousness. As if something is going to happen. I can't relax. Appetite is down and I feel tired. I thought by now it would subside.

  • It takes around 4-6 weeks to feel the full effect of the medication as I was told so please don't lose hope yet, I myself have noticed an increase of anxious feelings but I don't let this dishearten me as I believe it wouldn't work as well if I started thinking negatively.

  • Thanks for your input. It helps to know that I'm not alone with these feelings. 😊

  • As hard as it may be just try to think positive and take charge, remember YOU are in charge of YOUR life no one else and especially nothing else and know that everyone has bad days from time to time no matter what their circumstance is. keep your chin up and know that you'll never be alone in this :)

  • I had terrible problems with my heart for 10 weeks after a caffiene overdose and high intensity workout, I thought I had damaged my heart, i waited 2 months for a 24 hour ecg and blood test for overactive thyriod, heard nothing yet, went to A andE 3 times with heart attack symptoms, was struggling to work but could not take time of sick because I was starting a new job. I was put on a beta blocker 2.5 mg, i think it made me worse, was unable to exercise, I would get thumping palpitations at night and dizzy spells with trembling next day. I tried to heal myself with the best healing food in the world. GRASS, wheatgrass juice. Watch Brian Clement on you tube talk about it, they have been using it for years at hippocrates health institute in florida. I have an old Oscar juicer and buy the wheatgrass from Aconbury sprouts, £5 a tray. I drink 1- 2 oz twice a day, you cant drink more than that it is too strong, all my symptoms have stopped, I went to the gym last week after work twice and only got a slight stress pain on the left chest a little afterwards but it went away, juicing wheatgrass shots is the answer it is amazing stuff and omega oils. To drink it i have to hold my nose and eat a piece of fruit after.

You may also like...